Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 22, 2000, 7:35 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 7:35 PM MDT (01:35 UTC)
- Expired
- Jul 22, 2000, 8:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Huerfano County, CO, Las Animas County, CO
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 230137 SVRPUB COC055-071-230230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 735 PM MDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 830 PM MDT. * AT 735 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF CUCHARA...OR ABOUT 24 MILES SOUTHWEST OF WALSENBURG...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED WILL BE... SPANISH PEAKS AROUND 750 PM MDT... GULNARE...BONCARBO AROUND 830 PM MDT... AT 730 PM...A WEATHER SPOTTER REPORTED HAIL ONE AND THREE QUARTER INCH HAIL IN CUCHARA. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR TWO INCHES IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3748 10509 3733 10514 3705 10477 3728 10459
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:16 PM MDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 22, 1:16 PM MDT, 6 hours 19 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 116 PM MDT SAT JUL 22 2000 LOW TSRA POTENTIAL WITH WARMING TEMPS OVER THE NEXT 2 DAYS. HINT OF DRY TSRA THREAT SUN AND MON...ESPECIALLY W OF SERN CO MOUNTAINS. TNGT: 18Z/22 SURFACE ANALYSIS SHOWED A MULTITUDE OF "OLD" OUTFLOW BOUNDARIES ACROSS ERN CO AND CNTRL/SRN PLAINS. LATEST VIS SATELLITE IMAGERY SHOWING CU/TCU FIELD DEVELOPING ON THESE FOCAL POINT AREAS. THERE WERE A COUPLE IN EXTREME NERN CO. NEXT WAS AN OUTFLOW BOUNDARY NEAR A KAKO-KITR-KDDC LINE FROM LAST NIGHTS LINEAR MCS FOLLOWING THE LARGER MCC/MCS. ANOTHER "OLD" OUTFLOW BOUNDARY WAS LIKELY FROM NEAR A KLAA-KEHA-KAMA-INTO N CNTRL TX FROM LAST NIGHTS LEADING LARGER MCC/MCS. OUTFLOW BOUNDARY CAME UP THE AR RIVER VALLEY LAST NIGHT AND HARD TO FIND AT THE MOMENT. FRONTAL BOUNDARY ALSO HARD TO FIND AS IT IS FAIRLY CONTAMINATED BY MCS ACTIVITY. MAY EXTENDED FROM NR KTAD-TX PANHANDLE-CNTRL/SERN TX. SO...LOTS OF LOW LEVEL FOCAL POINTS WAITING FOR SOME LARGE SCALE ASSISTANCE IN TSRA DEVELOPMENT. LIKE YDA...CU/TCU STARTING LATE AND SO FAR NO LIGHTNING STRIKES SHOWING UP. AT THIS MOMENT...THERE MAY NOT BE ENOUGH OF A LIFTING MECHANISM IN CWFA TO SUPPORT FAIRLY STRONG DIRECTIONAL SHEAR PER PUB 88D VAD WIND PROFILE...SFC-4K FT AGL ELY(5-10KTS) AND 4K-10K FT AGL NW(20-30KTS). SO FAR...THIS HAS ONLY CREATED TCU "ORPHAN ANVILS." HARD TO FIND ANY SHORTWAVE TROUGHS MOVING THROUGH NW-NLY FLOW CNTRL ROCKIES PER LATEST WATER VAPOR IMAGERY LOOP. ALSO... APPEARS TO BE DRYING AT MID/HIGH LEVELS. 100-150MB STILL REMAINS ACROSS SERN CO AND ENOUGH FOR TSRA PRODUCTION. SHORT RANGE MODELS IN FAIR AGREEMENT IN LARGE SCALE FEATURES...BUT A DIFFERENT VIEWS IN SENSIBLE WEATHER. ETA/AVN NOT PRINTING OUT ANY QPF TNGT...WHILE MESO-ETA HINTING AT SOMETHING FORMING AROUND THE RATON MESA AND POSSIBLY SPREADING INTO EXTREME SERN CO THIS EVE. ALL MISSING "OLD OUTFLOW BOUNDARIES." ANY CLOSEST MCS ACTIVITY WILL LIKELY BE IN TX PANHANDLE NEAR FRONTAL/OUTFLOW BOUNDARIES AND SLY 20-30KT LLJ THEN PROPAGATE S-SEWD WITH MEAN FLOW. WILL KEEP ANY MENTION OF -SHRA/-TSRA DIURNAL. WILL MAKE COVERAGE CALL BASED ON SATELLITE/RADAR TRENDS BEFORE RELEASE. SAN LUIS VALLEY AND SW/CNTRL MOUNTAINS SHOULD SEE EVEN A LESSER THREAT AS A RELATIVELY DEEPER AND DRIER AIRMASS IS IN PLACE. SURFACE DEW POINTS IN THE 30S AND 40S...AND ALS HAS BEEN MIXING INTO THE 20S FOR DEW POINTS IN THE AFTN. UNCERTAIN ABOUT THE STRATUS/FOG POTENTIAL IN AR RIVER VALLEY TNGT. PBL CERTAINLY IS STILL MOIST. WILL JUST STICK WITH "PARTLY CLOUDY." OTHERWISE CLEARING ELSEWHERE. PERSISTENT ON LOWS. SUN-MON: LARGE UPPER LEVEL ANTICYCLONE PROGGED TO REMAIN ACROSS THE FOUR CORNERS AREA AND EXTENDED MODELS SHOWING IT STICKING AROUND AT LEAST THROUGH MUCH OF THE REST OF JULY. SO..."MONSOON" APPEARS TO BE SHUTDOWN UNTIL FURTHER NOTICE. WILL NEED TO RELY ON ALREADY PRESENT MOISTURE IN THE MOUNTAINS AND ADVECTION FROM THE N AND E. 500MB HEIGHTS RISE ON SUN AND REMAIN MON. LITTLE IN THE WAY OF UPPER SUPPORT TO ENHANCE AFTN/EVE CONVECTION SUN-MON. MODELS SUGGESTING SURFACE-700MB MOISTURE WILL BE DRYING UP...LEAVING ONLY AOA 500MB MOISTURE. FWC MOS TEMPS HAVE "SKIED" INTO 100-105F FOR LOWER AR RIVER VALLEY FOR SUN...QUITE A CHANGE FROM PREVIOUS RUNS. WILL NEED TO GET SURFACE DEW POINTS IN THE 30/40S THOUGH. CERTAINLY LOOKS LIKE 90S IN THE PLAINS SUN...WITH MON POSSIBLE HOTTER...AS COLD FRONT MOVES THROUGH NRN ROCKIES AND SURFACE LEE SIDE TROUGHING DEVELOPS IN CO PLAINS. MODELS PROGGING RELATIVELY DEEP DRY AIRMASS UP TO 700MB WITH 500MB MOISTURE AROUND CWFA...SO ANY TSRA POTENTIAL MAY BE "DRY" WITH LITTLE OR NO RAIN AND GUSTY WINDS. SUB-CLOUD LAYER LAPSE RATES PROGGED AROUND 9.0 C/KM. WILL KEEP 10/20 POPS FOR SUN AFTN FOR ALL CWFA. WILL LEAVE SMALL POP MENTION OUT SUN NGT...EXCEPT SERN CO PLAINS AS IF ANYTHING FORMS IN SERN CO MOUNTAINS/ADJACENT PLAINS SHOULD SHIFT EWD OUT INTO THE PLAINS BY SUN EVE. 60-72HR AVN A LITTLE DIFFERENT THAN OLD MRF RUNS AS COLD FRONT MAY OR MAY NOT NOW MAKE IT INTO ERN CO. MAY WAIT UNTIL TUE. POSSIBLE MCS IN SD/NE MON NGT WHICH COULD SHIFT FRONTAL BOUNDARY DOWN CNTRL PLAINS. WITH PRECIPITATION ALREADY MENTION IN EFP AND 500MB LURKING AROUND...HARD TO PULL MENTION. SO...WILL GO WITH LOW POPS. STUCK CLOSE TO MAV MOS NUMBERS. EXTENDED(TUE-THU): WHEN WILL THE FOUR CORNERS UPPER HIGH SHIFT EWD TO ALLOW "MONSOONAL" MOISTURE TO RETURN?? ALL EXTENDED PROGS KEEP IT NEARLY STATIONARY THROUGH NEXT WEEK. WITH SOME 500MB MOISTURE TRAPPED IN UPPER HIGH...CAN'T RULE OUT DIURNAL TSRA. HARD TO SAY IF THE FQRONT WILL MAKE IT INTO ERN CO TUE/WED. WILL CONTINUE GENERIC "CHANCE OF" BUT FEEL THE THREAT IS MAINLY "ISOLATED TO SCATTERED" OUTSIDE OF ANY MESO-SCALE SURPRISES. NEAR SEASONAL TEMPS. .PUB...NONE. METZE
In the hours before
Local storm report, Jul 22, 3:37 PM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SAT JUL 22 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0312 PM CRIPPLE CREEK CO .75 INCH HAIL
07/22/00 TELLER REPORTED BY HAM RADIO
OPERATOR.
0315 PM 1 NE CRIPPLE CREEK CO .75 INCH HAIL
07/22/00 TELLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:11 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Jul 22, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 65 min |
| Jul 22, 7:13 PM MDT | Tornado Warning | PUB | Kiowa | 47 min |
| Jul 22, 7:57 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Prowers | 63 min |
| Jul 22, 8:33 PM MDT | Tornado Warning | PUB | Bent | 27 min |
| Jul 22, 9:00 PM MDT | Tornado Warning | PUB | Bent | 60 min |
| Jul 22, 9:21 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 39 min |
| Jul 22, 9:26 PM MDT | Tornado Warning | PUB | Baca | 64 min |
| Jul 22, 10:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.